During ERCP, a dye called a contrast medium is used to highlight the bile and pancreatic ducts so that issues can be spotted. A sedative is also given before the procedure. Unfortunately, some patients have adverse reactions to either the sedative or the dye. This page explores what can happen if a patient is sensitive or allergic to these and what doctors should be doing to prevent reactions from occurring.
Endoscopic retrograde cholangiopancreatography (ERCP) is beneficial in specific medical cases. However, doctors and patients should be aware of the potential complications after ERCP.
Just because this procedure is common, that doesn’t mean it’s safe for everyone, or that it won’t result in complications.
Before an ERCP, all procedures and their risk factors should be discussed. After an ERCP procedure, the patient should be monitored to ensure that complications do not develop. Patients should be educated on how to recognize symptoms of ERCP complications. Many ERCP complications exhibit similar symptoms, such as fever, vomiting, and abdominal pain. Continue reading →